Translator Disclaimer
August 2020 Bayesian linear inverse problems in regularity scales
Shota Gugushvili, Aad van der Vaart, Dong Yan
Ann. Inst. H. Poincaré Probab. Statist. 56(3): 2081-2107 (August 2020). DOI: 10.1214/19-AIHP1029

Abstract

We obtain rates of contraction of posterior distributions in inverse problems defined by scales of smoothness classes. We derive abstract results for general priors, with contraction rates determined by Galerkin approximation. The rate depends on the amount of prior concentration near the true function and the prior mass of functions with inferior Galerkin approximation. We apply the general result to non-conjugate series priors, showing that these priors give near optimal and adaptive recovery in some generality, Gaussian priors, and mixtures of Gaussian priors, where the latter are also shown to be near optimal and adaptive. The proofs are based on general testing and approximation arguments, without explicit calculations on the posterior distribution. We are thus not restricted to priors based on the singular value decomposition of the operator. We illustrate the results with examples of inverse problems resulting from differential equations.

Nous obtenons le taux de contraction des distributions a posteriori dans les problèmes inverses définis par des classes d’échelles de régularité. Nous obtenons des résultats abstraits pour des lois a posteriori générales déterminées par des approximations de type Galerkin. Le taux dépend du niveau de concentration de la loi a priori au voisinage des vrais paramètres et de la probabilité a priori de l’ensemble des paramètres avec approximation Galerkin inférieure. Nous appliquons le résultat abstrait a trois types de lois a priori : au cas des séries aléatoires non conjuguées, montrant ainsi que ces mesures a priori donnent une récupération presque optimale sous des hypothèses assez générales ; au cas des mesures gaussiennes ; et au cas des mélanges de gaussiennes, où il est également démontré que ces derniers sont presque optimaux et adaptatifs. Les preuves sont basées sur des tests statistiques et arguments d’approximation, sans calculs explicites sur la loi a posteriori. Nous ne sommes donc pas limités aux lois a priori basées sur la décomposition en valeurs singulières de l’opérateur. Nous illustrons les résultats par des exemples de problèmes inverses résultant d’équations différentielles.

Citation

Download Citation

Shota Gugushvili. Aad van der Vaart. Dong Yan. "Bayesian linear inverse problems in regularity scales." Ann. Inst. H. Poincaré Probab. Statist. 56 (3) 2081 - 2107, August 2020. https://doi.org/10.1214/19-AIHP1029

Information

Received: 22 March 2018; Revised: 2 September 2019; Accepted: 7 October 2019; Published: August 2020
First available in Project Euclid: 26 June 2020

MathSciNet: MR4116718
Digital Object Identifier: 10.1214/19-AIHP1029

Subjects:
Primary: 62G20
Secondary: 35R30

Rights: Copyright © 2020 Institut Henri Poincaré

JOURNAL ARTICLE
27 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.56 • No. 3 • August 2020
Back to Top